Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 8, 2014, 3:23 PM CDT for Dakota County, Scott County, Minnesota. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 3:23 PM CDT (20:23 UTC)
- Expired
- May 8, 2014, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Dakota County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 43 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:30 PM CDT | TSTM WND DMG | 1 Nnw Lakeville, MN | 15 INCH DIAMETER TREE DOWN AT 175TH AND IPAVA |
| May 8, 3:30 PM CDT | TSTM WND DMG | 1 Nnw Lakeville, MN | LIGHT POLES DOWN |
| May 8, 3:45 PM CDT | TSTM WND DMG | 1 N Eagan, MN | STREET SIGNS BLOWN OVER. |
| May 8, 3:45 PM CDT | TSTM WND DMG | 3 Sw New Market, MN | LARGE TREE DOWN AND TELEPHONE POLE |
| May 8, 3:50 PM CDT | TSTM WND DMG | 3 Ssw Lakeville, MN | TREE DOWN |
| May 8, 4:21 PM CDT | TSTM WND DMG | 3 Sw Lakeville, MN | DOORS BLOWN OFF LOCAL STORE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS53 KMPX 082023
SVRMPX
MNC037-139-082115-
/O.NEW.KMPX.SV.W.0016.140508T2023Z-140508T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 415 PM CDT
* AT 322 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW PRAGUE TO 6 MILES NORTHWEST OF NORTHFIELD TO
NORTHFIELD...AND MOVING NORTHEAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BURNSVILLE...LAKEVILLE...EAGAN...ELKO NEW MARKET...JORDAN...
LAKEVILLE AIRPORT...FARMINGTON...RANDOLPH...MARYSTOWN...CREDIT
RIVER...PRIOR LAKE...HAMPTON...NEW TRIER...SAVAGE...APPLE VALLEY...
ROSEMOUNT...COATES...MIESVILLE...VERMILLION AND INVER GROVE
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4455 9329 4455 9368 4479 9359 4479 9330
4492 9313 4492 9306 4488 9301 4477 9301
4478 9289 4472 9273 4463 9274 4462 9280
4455 9280 4454 9291 4451 9294 4455 9298
4457 9320 4451 9328
TIME...MOT...LOC 2024Z 206DEG 57KT 4453 9348 4453 9323
4441 9313
HAIL...<.75IN
WIND...80MPH
$$
BORGHOFF4 follow-up statements
668
WWUS53 KMPX 082041 RRA
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT THU MAY 8 2014
MNC037-139-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-SCOTT MN-
341 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTT
AND DAKOTA COUNTIES UNTIL 415 PM CDT...
AT 340 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNSVILLE TO 6 MILES SOUTHEAST OF EAGAN TO 9 MILES
NORTH OF CANNON FALLS...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EAGAN...INVER GROVE HEIGHTS...SOUTH ST PAUL AIRPORT...HASTINGS...
SUNFISH LAKE...MENDOTA HEIGHTS...SOUTH ST PAUL...WEST ST PAUL AND
LILYDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4455 9298 4457 9320 4455 9349 4469 9362
4479 9359 4479 9330 4492 9313 4492 9306
4488 9301 4477 9301 4478 9289 4471 9273
4463 9274 4462 9280 4456 9280 4454 9292
4451 9294
TIME...MOT...LOC 2041Z 206DEG 57KT 4477 9331 4477 9306
4465 9296
HAIL...<.75IN
WIND...70MPH
$$
BORGHOFF625
WWUS53 KMPX 082059
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT THU MAY 8 2014
MNC037-139-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-SCOTT MN-
359 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTT AND DAKOTA COUNTIES UNTIL 415 PM CDT...
AT 354 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNSVILLE TO LAKEVILLE TO 5 MILES SOUTHEAST OF
LAKEVILLE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EAGAN...HAMPTON...NEW TRIER...SOUTH ST PAUL AIRPORT...ROSEMOUNT...
COATES...VERMILLION...MENDOTA HEIGHTS...SUNFISH LAKE...MIESVILLE...
INVER GROVE HEIGHTS...LILYDALE...WEST ST PAUL...SOUTH ST PAUL AND
HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4455 9298 4457 9328 4479 9340 4479 9330
4492 9313 4492 9306 4488 9301 4477 9301
4478 9289 4471 9273 4463 9274 4462 9280
4456 9280 4454 9292 4451 9294
TIME...MOT...LOC 2100Z 227DEG 34KT 4481 9321 4474 9317
4466 9309
HAIL...1.00IN
WIND...70MPH
$$796
WWUS53 KMPX 082108
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT THU MAY 8 2014
MNC139-082118-
/O.CAN.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
SCOTT MN-
408 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
4488 9301 4478 9302 4476 9296 4478 9289
4475 9285 4471 9273 4463 9274 4463 9279
4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
4471 9301
$$
MNC037-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-
408 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAKOTA COUNTY UNTIL 415 PM CDT...
AT 403 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAGAN TO 10 MILES EAST OF LAKEVILLE...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MENDOTA HEIGHTS...SUNFISH LAKE...INVER GROVE HEIGHTS...MIESVILLE...
LILYDALE...WEST ST PAUL...SOUTH ST PAUL AND HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
4488 9301 4478 9302 4476 9296 4478 9289
4475 9285 4471 9273 4463 9274 4463 9279
4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
4471 9301
HAIL...1.00IN
WIND...60MPH
$$
JRB347
WWUS53 KMPX 082117
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT THU MAY 8 2014
MNC037-082127-
/O.EXP.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-
417 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAKOTA COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9PM.
LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
4488 9301 4478 9302 4476 9296 4478 9289
4475 9285 4471 9273 4463 9274 4463 9279
4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
4471 9301
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:55 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 8, 12:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1255 PM CDT THU MAY 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 443 AM CDT THU MAY 8 2014 VERY UNSTABLE ENVIRONMENT WITH PLENTY OF UPPER LIFT ASSOCIATED A BROAD UPPER TROUGH WORKING ACROSS THE PLAINS IS IN PLACE THIS MORNING. AS A RESULT...ANY SORT OF LIFT HAS RESULTED IN THE DEVELOPMENT OF FAIRLY STRONG CONVECTION ALL NIGHT FROM THE UPPER MS VALLEY ALL THE WAY DOWN TO CENTRAL TX. THIS ACTIVITY IS OCCURRING ON THE FRINGE OF THE H7 THERMAL RIDGE AND ALSO WITHIN A ZONE OF STRONG H85-H7 FGEN. FEEDING ALL OF THIS HAS BEEN A 30-50KT LLJ. WITH THE RAP SHOWING THIS LLJ WEAKENING OVER THE NEXT FEW HOURS...GENERALLY AGREE WITH HIRES MODELS DEPICTION OF THE ACTIVITY TO OUR SW WEAKENING SIGNIFICANTLY AS IT PUSHES NORTHEAST THROUGH THE AREA THIS MORNING. THIS MORNINGS ACTIVITY WILL IMPACT POTENTIAL SEVERE WEATHER THIS AFTERNOON IN TERMS OF IMPACTING THE DEGREE OF HEATING AND INSTABILITY WE SEE BUILD BACK THIS AFTERNOON. THIS MANIFESTS ITSELF IN THE FORM OF DIFFERING CONVECTIVE INITIATION TIMES SEEN WITH THE HIRES MODELS WHICH RANGES ANYWHERE FROM 17Z TO AS LATE AS 21Z. SO REALLY APPEARS THIS IS A QUESTION OF WHEN DO STORMS OCCUR...NOT WILL THEY BE ABLE TO COME BACK IN THE WAKE OF MORNING CLOUDS. MODELS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT WITH RESPECT TO TIMING/TRACK OF THE SFC LOW TODAY WITH AROUND A 997 MB SFC COMING UP TO NEAR THE MARSHALL AREA AT 00Z...TRACKING TO AROUND THE BRAINERD LAKES AREA BY 6Z. THE WARM FRONT...WHICH AT 4 AM WAS STILL ACROSS NRN IA...BY 00Z WILL BE NEAR A RWF OVER THE THE NRN TWIN CITIES METRO. ALONG AND SOUTH OF THIS WARM FRONT...WE WILL HAVE A VERY FAVORABLE ENVIRONMENT FOR SUPERCELLS AND THEREFORE ALL MODES OF SEVERE WEATHER. NEAR THE SFC LOW AND ITS ASSOCIATED FRONTS...THE NAM SHOWS 0-3KM CAPE IN EXCESS OF 250 J/KG THAT IS COINCIDENT WITH NEAR 30 KTS OF 0-1KM SHEAR AND 0-1 KM HELICITY UP OVER 200 M2/S2. REALLY THE BIGGEST ISSUE WE MAY HAVE IS DO WE HAVE TOO MUCH UPPER LEVEL LIFT GIVEN ALL OF THE FORCING. COULD BE THE POTENTIAL THAT WE ARE NOT ABLE TO FOCUS ACTIVITY AND INSTEAD END UP WITH WIDESPREAD CONVECTIVE DEVELOPMENT THAT LACKS FOCUS WITH A LOWER SEVERE POTENTIAL AS A RESULT. AT ANY RATE...GIVEN SHEAR AND INSTABILITY FORECAST COINCIDENT WITH A SFC LOW AND WARM FRONT BEING DRAPED ACROSS THE AREA DURING PEAK HEATING...CAN NOT ARGUE AT ALL WITH THE MODERATE RISK IN THE DAY ONE CONVECTIVE OUTLOOK. AS FOR WHAT IS EXPECTED...BASED ON HI-RES MODELS...STORMS LOOK TO DEVELOP BETWEEN 18Z AND 20Z OUT IN SW MN...THEN RAPIDLY BUILD NORTH AND EAST...REACHING THE I-35 CORRIDOR BETWEEN 22Z AND 00Z. TIMING WISE...WE COULD HAVE SIGNIFICANT ISSUES AS SCHOOLS OUR LETTING OUT WEST OF THE TWIN CITIES...WITH ACTIVITY REACHING THE METRO DURING THE EVENING RUSH. TONIGHT...THIS ACTIVITY QUICKLY MOVES OUT OF WRN WI BY 06Z WITH STRONG WEST WINDS DEVELOPING BEHIND THE COLD FRONT. WILL HAVE WRAP AROUND SHOWERS AS WELL THAT WILL BE LABELED MORE FOR THE NW MPX CWA. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 AM CDT THU MAY 8 2014 SHOWERS WILL DIMINISH FROM SOUTHWEST TO NORTHEAST ON FRIDAY AS THE STORM SYSTEM THAT IS MOVING INTO THE FA TODAY FROM THE CENTRAL PLAINS PUSHES NORTH OF THE GREAT LAKES. FRIDAY NIGHT REMAINS OUR ONE DRY PERIOD IN THE LONGER TERM AS A RIDGE OF HIGH PRESSURE MOVES BY. THE BALANCE OF THE LONGER TERM (SATURDAY THROUGH WEDNESDAY) WILL FEATURE MORE WET WEATHER AS NORTHERN AND SOUTHERN STREAM ENERGY COME TOGETHER JUST EAST OF THE CONTINENTAL DIVIDE. THE LARGE UPPER TROUGH THAT DEVELOPS BY LATE IN THE WEEKEND WILL SLOWLY PROGRESS TO THE MISSISSIPPI VALLEY REGION BY THE MIDDLE OF NEXT WEEK. THE THREAT FOR RAIN WILL SPREAD IN FROM THE SOUTHWEST ON SATURDAY WITH A MORE WIDESPREAD RAIN SUNDAY/SUNDAY NIGHT. MONDAY REMAINS A DAY OF INTEREST FOR CONVECTIVE POTENTIAL. AT THIS POINT...BOTH THE GFS AND EC BRING A SURFACE LOW FROM THE SOUTHERN PLAINS TO THE WESTERN GREAT LAKES IN THE MONDAY TO TUESDAY TIME FRAME. THIS WOULD SUGGEST THE BEST POTENTIAL FOR STRONG TO SEVERE STORMS WOULD BE EAST AND SOUTH OF OUR FA. BEYOND TUESDAY...IT WILL BE TURNING MUCH COLDER WITH THE UPPER TROUGH OVERHEAD. HIGHS WILL ONLY BE IN THE 50S. LOWS WILL BE DROPPING INTO THE MIDDLE 30S WHICH WILL OPEN THE DOOR FOR FROST POTENTIAL FROM WEDNESDAY INTO THE FOLLOWING WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1244 PM CDT THU MAY 8 2014 THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MINNESOTA AND WILL MOVE TO THE NORTH-NORTHEAST AT 50 TO 60 MPH. ALL THE TAF SITES WILL SEE THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. THE MINNESOTA SITES SHOULD SEE THUNDER BEFORE 6 PM AND WESTERN WISCONSIN BETWEEN 5 PM AND 8 PM. LARGE HAIL IS THE BIGGEST THREAT TODAY. IFR CEILINGS ARE ALREADY SCATTERED ABOUT...BUT CERTAINLY IN THUNDERSTORMS EXPECT PERIODS OF IFR CEILINGS AND VISIBILITY. MVFR CEILINGS ARE LIKELY TONIGHT BEHIND THE STORMS WITH SOME LIGHT SHOWER LATE TONIGHT INTO FRIDAY MORNING. KMSP... STORMS ARE DEVELOPING RAPIDLY IN MINNESOTA EARLY THIS AFTERNOON. KMSP SHOULD ACTUALLY SEE 2 ROUNDS OF THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. THE FIRST ROUND IS POSSIBLE BETWEEN 4 PM AND 5 PM AND THE SECOND ROUND CLOSER TO 7 PM. HAIL IS THE MAIN THREAT TODAY. THE SECOND ROUND NEAR 7 PM HAS A BETTER CHANCE OF PRODUCING WIND. THE EVENING COMMUTE COULD BE SEVERELY IMPACTED BY THESE THUNDERSTORMS AS THESE STORMS SHOULD BE INTENSE AND WIDESPREAD. HIGH CONFIDENCE IN MVFR CEILINGS LINGERING INTO TOMORROW MORNING. /OUTLOOK FOR KMSP/ FRI...MVFR AND CHC -SHRA EARLY...THEN VFR. WINDS W AT 10G20KTS. SAT...VFR. CHC -TSRA. WINDS SSE 10KTS. SUN...VFR. CHC -SHRA. WINDS SW TO NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...RAH AVIATION...CLF
Hazardous weather outlook, May 8, 12:31 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 PM CDT THU MAY 8 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1231 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH CENTRAL MINNESOTA HAS THE BEST CHANCE OF SEEING LARGE HAIL AND TORNADOES BETWEEN 3 PM AND 6 PM. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE EVENING HOURS...INCLUDING EASTERN MINNESOTA AND WESTERN WISCONSIN WHERE THERE IS A RISK OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ALONG WITH A SMALL CHANCE FOR TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, May 8, 1:54 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL FAIRFAX 44.53N 94.72W
05/08/2014 E0.88 INCH RENVILLE MN PUBLIC
TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA.
&&
MKMSpecial weather statement, May 8, 2:04 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 PM CDT THU MAY 8 2014
MNZ083-081930-
BLUE EARTH-
204 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING INTO BLUE EARTH COUNTY THROUGH 230 PM
CDT...
AT 159 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES SOUTH OF MADELIA. THIS STORM WAS MOVING NORTH
AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON CENTER.
LAKE CRYSTAL.
MINNEOPA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4385 9437 4424 9435 4422 9425 4421 9423
4422 9422 4420 9421 4420 9414 4415 9405
4417 9400 4419 9401 4419 9399 4385 9420
TIME...MOT...LOC 1904Z 198DEG 40KT 4391 9429
JRBSpecial weather statement, May 8, 2:12 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
212 PM CDT THU MAY 8 2014
MNZ092-081945-
FARIBAULT-
212 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING INTO FARIBAULT COUNTY THROUGH 245 PM CDT...
AT 208 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 17 MILES SOUTHEAST OF BLUE EARTH...OR 20 MILES WEST OF
LAKE MILLS. THIS STORM WAS MOVING NORTHEAST AT 55 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRICELYN.
BRUSH CREEK.
WELLS.
MINNESOTA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4350 9400 4385 9388 4385 9366 4385 9365
4367 9365 4349 9378 4349 9381
TIME...MOT...LOC 1912Z 208DEG 53KT 4348 9390
JRBSpecial weather statement, May 8, 2:21 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT THU MAY 8 2014
MNZ051-059-061-081945-
ANOKA-SHERBURNE-WRIGHT-
221 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING INTO ANOKA...SHERBURNE AND WRIGHT COUNTIES
THROUGH 245 PM CDT...
AT 217 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTH OF BUFFALO. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SILVER CREEK.
MONTICELLO.
BIG LAKE.
SAND DUNES STATE FOREST.
ZIMMERMAN.
PRINCETON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4542 9351 4541 9349 4515 9377 4525 9399
4556 9375 4556 9351
TIME...MOT...LOC 1922Z 212DEG 40KT 4529 9380
JRBLocal storm report, May 8, 2:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 3 SW MORRISTOWN 44.20N 93.49W
05/08/2014 E0.75 INCH WASECA MN TRAINED SPOTTER
DIME SIZED HAIL
1149 AM HAIL CRYSTAL 45.04N 93.36W
05/08/2014 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
DIME SIZED HAIL
0135 PM HAIL FAIRFAX 44.53N 94.72W
05/08/2014 E0.88 INCH RENVILLE MN PUBLIC
TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA.
&&
IRIS SYSTEMSpecial weather statement, May 8, 2:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT THU MAY 8 2014
MNZ067>069-075>077-083>085-093-082045-
BLUE EARTH-CARVER-FREEBORN-LE
SUEUR-NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-
255 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING OVER BLUE EARTH...CARVER...FREEBORN...LE
SUEUR...NICOLLET...RICE...SCOTT...SIBLEY...STEELE AND WASECA
COUNTIES THROUGH 345 PM CDT...
AT 250 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF GAYLORD TO
11 MILES EAST OF MANKATO TO 10 MILES NORTH OF ALBERT LEA. THESE
STORMS WERE MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS. SOME STREET FLOODING CAN
BE EXPECTED DUE TO THE TORRENTIAL DOWNPOURS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LAKE JEFFERSON.
ST THOMAS.
GREEN ISLE.
HAMBURG.
NORWOOD/YOUNG AMERICA.
ST BENEDICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9 PM CDT.
&&
LAT...LON 4417 9381 4468 9424 4472 9415 4472 9402
4478 9402 4490 9377 4489 9367 4466 9340
4410 9303 4352 9304 4349 9348
TIME...MOT...LOC 1954Z 210DEG 42KT 4459 9404 4425 9374
4383 9333
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:20 PM CDT | Special Weather Statement | MPX | Benton, Sherburne, Stearns | 55 min |
| May 7, 8:47 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Nicollet | 58 min |
| May 7, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 62 min |
| May 7, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Waseca | 55 min |
| May 7, 9:22 PM CDT | Special Weather Statement | MPX | Sherburne | 68 min |
| May 7, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 61 min |
| May 7, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 48 min |
| May 7, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 38 min |
| May 7, 11:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 49 min |
| May 8, 12:32 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 43 min |
| May 8, 2:02 AM CDT | Special Weather Statement | MPX | Isanti | 43 min |
| May 8, 2:10 AM CDT | Special Weather Statement | MPX | McLeod | 35 min |
| May 8, 2:23 AM CDT | Special Weather Statement | MPX | Kandiyohi | 52 min |
| May 8, 3:05 AM CDT | Special Weather Statement | MPX | Benton | 40 min |
| May 8, 6:09 AM CDT | Special Weather Statement | MPX | Watonwan | 36 min |
| May 8, 7:08 AM CDT | Special Weather Statement | MPX | Dakota | 37 min |
| May 8, 8:13 AM CDT | Special Weather Statement | MPX | Watonwan | 32 min |
| May 8, 8:37 AM CDT | Special Weather Statement | MPX | Nicollet | 23 min |
| May 8, 9:44 AM CDT | Special Weather Statement | MPX | Martin | 46 min |
| May 8, 10:02 AM CDT | Special Weather Statement | MPX | Redwood | 43 min |
| May 8, 10:20 AM CDT | Special Weather Statement | MPX | Faribault | 25 min |
| May 8, 10:48 AM CDT | Special Weather Statement | MPX | Waseca | 42 min |
| May 8, 11:18 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 42 min |
| May 8, 11:27 AM CDT | Special Weather Statement | MPX | Rice | 48 min |
| May 8, 11:48 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 42 min |
| May 8, 12:01 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| May 8, 12:22 PM CDT | Special Weather Statement | MPX | Wright | 23 min |
| May 8, 1:08 PM CDT | Special Weather Statement | MPX | Brown | 37 min |
| May 8, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 34 min |
| May 8, 1:44 PM CDT | Special Weather Statement | MPX | Stevens | 31 min |
| May 8, 2:12 PM CDT | Special Weather Statement | MPX | Faribault | 33 min |
| May 8, 2:21 PM CDT | Special Weather Statement | MPX | Sherburne | 24 min |
| May 8, 2:55 PM CDT | Special Weather Statement | MPX | Carver, Freeborn, Le Sueur, Rice, Scott, Steele and 1 more | 50 min |
| May 8, 3:07 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 23 min |
| May 8, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 28 min |
| May 8, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Steele | 49 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 47 min |
| May 8, 4:10 PM CDT | Special Weather Statement | MPX | Watonwan | 35 min |
| May 8, 4:29 PM CDT | Tornado Warning | MPX | Watonwan | 31 min |
| May 8, 4:55 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Watonwan | 35 min |
| May 8, 5:15 PM CDT | Tornado Warning | MPX | Blue Earth, Nicollet | 45 min |
| May 8, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 49 min |
| May 8, 5:34 PM CDT | Special Weather Statement | MPX | McLeod | 41 min |
| May 8, 6:13 PM CDT | Special Weather Statement | MPX | Carver | 32 min |
| May 8, 6:14 PM CDT | Special Weather Statement | MPX | Carver | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.